Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 21, 2005, 1:59 AM CDT for Madison County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2005, 1:59 AM CDT (06:59 UTC)
- Expired
- Jun 21, 2005, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Madison County, NE
The radar
The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:00 AM CDT | FLASH FLOOD | 10 Sse Tilden, NE | WATER OVER COUNTY ROADS...3 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 210703 FFWOAX NEC119-211100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 159 AM CDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS EXTENDED A * FLASH FLOOD WARNING FOR... WESTERN MADISON COUNTY IN NORTHEAST NEBRASKA * UNTIL 600 AM CDT * AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM VERY HEAVY THUNDERSTORM RAINS OVER THE WARNED AREA. RAINFALL OF UP TO 10 INCHES HAS FALLEN IN AN AREA BETWEEN HIGHWAY 275 AND HIGHWAY 32. MUCH OF THE RAIN IS FLOWING INTO DEER CREEK...BUFFALO CREEK...AND BATTLE CREEK. THESE CREEKS AND SMALLER STREAMS MAY REACH EXTREME LEVELS BEFORE THE RAIN STOPS LATE TONIGHT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWMAN GROVE...MEADOW GROVE AND BATTLE CREEK DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES. LAT...LON 4174 9783 4174 9756 4208 9757 4207 9783 $$ POLLACK
1 follow-up statement
000 WGUS73 KOAX 211046 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 545 AM CDT TUE JUN 21 2005 NEC119-211050- MADISON NE- 545 AM CDT TUE JUN 21 2005 ...THE FLASH FLOOD WARNING FOR WESTERN MADISON COUNTY WILL BE ALLOWED TO EXPIRE AT 6 AM... THE HEAVY RAIN WHICH HIT WESTERN MADISON COUNTY DURING THE EARLY MORNING HOURS HAS ENDED...AND ADDITIONAL RAINFALL AMOUNTS WILL BE UNDER ONE-HALF INCH. RIVERS AND STREAMS SHOULD BEGIN TO FALL BACK WITHIN THEIR BANKS...AND ANY FLOOD WATERS ARE EXPECTED TO SUBSIDE. THEREFORE THE FLASH FLOOD WARNING FOR WESTERN MADISON COUNTY WILL BE ALLOWED TO EXPIRE AT 6 AM. LAT...LON 4174 9783 4174 9756 4208 9757 4207 9783 $$ NIETFELD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 8:25 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 20, 8:25 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 825 PM CDT MON JUN 20 2005 .DISCUSSION... SENT A MID EVENING ZONE UPDATE FOR ONGOING CONVECTION IN NORTHERN NEBRASKA...AND POTENTIAL FOR CONVECTION CLIPPING FAR SOUTHWESTERN IOWA COUNTIES AS OUTFLOW BOUNDARY CONTINUES TO MOVE THROUGH SOUTHERN IOWA. MAY HAVE TO UPDATE LATER IN THE EVENING TO CLEAN THAT UP...AND DIDNT MAKE ANY OTHER CHANGES AT THIS TIME. THE STORMS IN OUR CWFA HAVE TRIED TO GET GOING AS THEYVE BACKBUILT TOWARD THE INSTABILITY AND DEEPER MOISTURE CONVERGENCE AXIS...BUT SEEM TO BE HOLDING BELOW SEVERE LIMITS THUS FAR. THE STORM IN EXTREME SOUTHEAST SOUTH DAKOTA CAN ONLY BE DESCRIBED AS AN INCREDIBLY STRONG STORM WITH ALMOST 200 KNOTS OF STORM TOP DIVERGENCE NOTED ON LATEST HIGH ELEVATION SLICES. ITS STORMTRACK WOULD KEEP IT OUT OF OUR CWFA FOR THE TIME BEING. DEWALD && .PREV DISCUSSION... 200 PM CDT MON JUN 20 2005 PRECIP CHANCES NEXT COUPLE OF DAYS AND AT THE END OF THE WEEK ARE THE MAIN FORECAST CONCERNS. OVERALL WEATHER PATTERN WILL BE CHARACTERIZED BY LONG WAVE RIDGE EARLY AND LATE IN THE 7-DAY FORECAST PERIOD...WITH A MINOR WEAKNESS IN THE RIDGE LATE THIS WEEK. THUS AM LOOKING FOR WARM AND MAINLY DRY CONDITIONS SANDWICHED AROUND SOMEWHAT COOLER PERIOD FRIDAY AND SATURDAY WHEN RAIN CHANCES ARE INCREASED. FIRST OF ALL...CONVECTION HAS CONTINUED OVER SOUTH DAKOTA AND MINNESOTA ON PERIPHERY OF MID LEVEL CAP. OUTFLOW FROM THIS CONVECTION WAS DRIFTING SOUTH INTO SOUTHERN SOUTH DAKOTA...AND MAY PROVIDE FOCUS FOR CONVECTION LATER. CANT SEE THIS BOUNDARY GETTING TOO FAR SOUTH INTO THE CWA OVERNIGHT. LOW AND MID LEVEL CAP WILL STILL BE IN PLACE TONIGHT...BUT COULD SEE ELEVATED STORMS FIRE ABOVE THE CAP ESPECIALLY AFTER MIDNIGHT. LATEST FORECAST HAS THIS COVERED...AND IS SUPPORTED BY LATEST NAM/GFS FORECASTS...SO NO NEED TO CHANGE TOO MUCH. WILL ALSO MAINTAIN SLIGHT CHANCE FOR THIS ACTIVITY TO LINGER INTO TUESDAY MORNING. SAME SCENARIO IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS SUGGESTED BY NAM/GFS...FOCUSING ON MID LEVEL VORT MAX ROUNDING TOP OF RIDGE AND DROPPING SOUTHEAST INTO THE CWA. HOWEVER UPPER RIDGE SHOULD BE EVEN STRONGER TUESDAY NIGHT AND WEDNESDAY...SO HAVE KEPT POPS OUT OF THE FORECAST FOR NOW. SAME GOES FOR THURSDAY. TUESDAY THROUGH THURSDAY SHOULD BE THE WARMEST DAYS THUS FAR WITH 850 TEMPS CLIMBING WELL INTO THE MID 20S...SUPPORTING SURFACE TEMPS IN THE LOW TO MID 90S. CONSENSUS IN LONGER TERM MODELS SHOWS A FLATTENING OF THE RIDGE ACROSS THE NORTHERN AND CENTRAL PLAINS FRIDAY INTO SATURDAY... ALLOWING MID LEVEL WAVES TO AFFECT AT LEAST THE NORTHERN CWA. COOL FRONT IS ALSO PROGGED BY ENSEMBLE CONSENSUS TO ROLL INTO THE AREA FRIDAY NIGHT OR SATURDAY. WITH ERODING CAP AT THIS TIME AND JUICY AIR ALREADY IN PLACE...CANT SEE WHY STORMS WONT FIRE AS THE FRONT DROPS SOUTH. QUESTION WILL BE HOW FAR AND HOW FAST THE BOUNDARY INVADES THE CWA. AM THINKING FRONT WONT MAKE IT THROUGH THE CWA BEFORE LIFTING BACK NORTH SATURDAY NIGHT. ALSO...THIS PATTERN WILL LIKELY OFFER A HEAVY RAIN THREAT NORTH OF THE FRONT IN MEAN UPPER RIDGE REGIME. HAVE KEPT TEMPERATURES IN THE 80S NORTH OF THE FRONT FRIDAY AND SATURDAY...WITH CONTINUED HOT 90S SOUTH. WARMER TEMPS ARE SLATED FOR SUNDAY AND MONDAY AS SURFACE BOUNDARY LIFTS NORTH OF THE CWA AS RIDGE EXPANDS OVER THE REGION. MODELS SUGGEST RIDGE AXIS WILL BE A LITTLE FARTHER EAST THAN CURRENT PATTERN...SO WILL HAVE TO WATCH FOR WAVES WANDERING THROUGH SOUTHWESTERLY FLOW ALOFT ON BACK SIDE OF RIDGE FOR RAIN CHANCES THEN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Jun 20, 4:48 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 448 PM CDT MON JUN 20 2005 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-211100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA- SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 448 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHEAST NEBRASKA AND PARTS OF WEST CENTRAL IOWA THIS EVENING AND EARLY TUESDAY MORNING. IF STORMS CAN MANAGE TO BREAK THROUGH A LAYER OF WARM TEMPERATURES ALOFT...LARGE HAIL AND GUSTY WINDS WOULD BE POSSIBLE. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM COLUMBUS NEBRASKA TO HARLAN IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY NIGHT THROUGH SATURDAY AS A NEW COLD FRONT MOVES INTO THE REGION. LATER OUTLOOKS WILL ADDRESS THE STRENGTH AND COVERAGE OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY. IAZ079-080-090-091-NEZ065>068-078-088>093-211100- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 448 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. DEWALD
In the hours before
Local storm report, Jun 21, 12:05 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1205 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 1 E BELDEN 42.41N 97.19W
06/20/2005 CEDAR NE LAW ENFORCEMENT
WATER AND MUD COVERING ROAD.
1120 PM FLASH FLOOD 3 S COLERIDGE 42.46N 97.20W
06/20/2005 CEDAR NE LAW ENFORCEMENT
WATER OVER THE ROAD.
&&
TLLocal storm report, Jun 21, 12:17 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1217 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 2 S CREIGHTON 42.44N 97.91W
06/21/2005 KNOX NE LAW ENFORCEMENT
LARGE TREES BLOWN DOWN AND WERE LYING ACROSS THE ROAD.
&&
DEWALDLocal storm report, Jun 21, 12:18 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1218 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM FLASH FLOOD 5 S BLOOMFIELD 42.53N 97.65W
06/21/2005 KNOX NE LAW ENFORCEMENT
WATER OVER THE ROAD.
&&
TLLocal storm report, Jun 21, 12:41 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1241 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND DMG PIERCE 42.20N 97.53W
06/21/2005 PIERCE NE LAW ENFORCEMENT
TREES BLOWN DOWN ONTO ROADWAY.
&&
DEWALDLocal storm report, Jun 21, 12:54 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1254 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 1 E TILDEN 42.04N 97.81W
06/21/2005 0.75 INCH MADISON NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Jun 21, 1:03 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
103 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL MEADOW GROVE 42.03N 97.74W
06/21/2005 1.25 INCH MADISON NE TRAINED SPOTTER
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:01 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 59 min |
| Jun 20, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 66 min |
| Jun 20, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 61 min |
| Jun 20, 10:04 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 56 min |
| Jun 20, 10:32 PM CDT | Flash Flood Warning | OAX | Cedar | 3 hr |
| Jun 20, 10:58 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 62 min |
| Jun 20, 11:00 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 45 min |
| Jun 20, 11:08 PM CDT | Flash Flood Warning | OAX | Knox | 3 hr |
| Jun 20, 11:09 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 53 min |
| Jun 20, 11:47 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 58 min |
| Jun 20, 11:54 PM CDT | Flash Flood Warning | OAX | Pierce | 2 hr |
| Jun 20, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 63 min |
| Jun 20, 11:58 PM CDT | Flash Flood Warning | OAX | Madison | 2 hr |
| Jun 21, 12:31 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 59 min |
| Jun 21, 1:31 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 49 min |
| Jun 21, 2:00 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 48 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.